Alert archive / New York / Small Craft Advisories in 2017
Small Craft Advisory 90, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Oct 13, 2017, 4:45 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2017, 4:45 PM EDT (20:45 UTC)
- Expired
- Oct 14, 2017, 4:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
978 WHUS71 KBUF 132045 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 445 PM EDT FRI OCT 13 2017 LOZ045-140445- /O.NEW.KBUF.SC.Y.0090.171013T2045Z-171014T1200Z/ /O.CON.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 445 PM EDT FRI OCT 13 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. * WINDS...SOUTH TO 20 KNOTS TONIGHT. WEST TO 35 KNOTS SUNDAY NIGHT. * WAVES...3 TO 5 FEET TONIGHT. 9 TO 12 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-062-140445- /O.CON.KBUF.GL.A.0001.171015T2000Z-171016T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 445 PM EDT FRI OCT 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...WEST TO 35 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-140445- /O.CON.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 445 PM EDT FRI OCT 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ SMITH
3 follow-up statements
036 WHUS71 KBUF 140248 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1048 PM EDT FRI OCT 13 2017 LOZ045-141100- /O.CON.KBUF.SC.Y.0090.000000T0000Z-171014T1200Z/ /O.CON.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1048 PM EDT FRI OCT 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * WINDS...SOUTH TO 20 KNOTS OVERNIGHT. WEST TO 35 KNOTS SUNDAY NIGHT. * WAVES...3 TO 5 FEET OVERNIGHT. 9 TO 12 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-062-141100- /O.CON.KBUF.GL.A.0001.171015T2000Z-171016T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1048 PM EDT FRI OCT 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...WEST TO 35 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-141100- /O.CON.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1048 PM EDT FRI OCT 13 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * WINDS...WEST TO 35 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
929 WHUS71 KBUF 140536 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 136 AM EDT SAT OCT 14 2017 LOZ045-141345- /O.CON.KBUF.SC.Y.0090.000000T0000Z-171014T1200Z/ /O.CON.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 136 AM EDT SAT OCT 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * WINDS...SOUTH TO 35 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-062-141345- /O.CON.KBUF.GL.A.0001.171015T2000Z-171016T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 136 AM EDT SAT OCT 14 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... * WINDS...WEST TO 40 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-141345- /O.CON.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 136 AM EDT SAT OCT 14 2017 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
963 WHUS71 KBUF 140800 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 400 AM EDT SAT OCT 14 2017 LOZ045-141600- /O.CAN.KBUF.SC.Y.0090.000000T0000Z-171014T1200Z/ /O.UPG.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ /O.NEW.KBUF.GL.W.0011.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 400 AM EDT SAT OCT 14 2017 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 2 AM EDT MONDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 2 AM EDT MONDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH TO 35 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ042-062-141600- /O.UPG.KBUF.GL.A.0001.171015T2000Z-171016T0300Z/ /O.NEW.KBUF.GL.W.0011.171015T2000Z-171016T0300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 400 AM EDT SAT OCT 14 2017 ...GALE WARNING IN EFFECT FROM 4 PM TO 11 PM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM TO 11 PM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-044-063>065-141600- /O.UPG.KBUF.GL.A.0001.171015T2200Z-171016T0600Z/ /O.NEW.KBUF.GL.W.0011.171015T2200Z-171016T0600Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 400 AM EDT SAT OCT 14 2017 ...GALE WARNING IN EFFECT FROM 6 PM SUNDAY TO 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM SUNDAY TO 2 AM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 2:30 PM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 13, 2:30 PM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
230 PM EDT Fri Oct 13 2017
.SYNOPSIS...
A frontal zone will develop north of Lake Ontario this weekend. Some
showers may lurk both near the Lake Ontario shoreline and east of
Lake Ontario through Saturday night, but other areas should remain
dry with another bout of warm weather. Then on Sunday, a sharp cold
front will cross the region with possible thunderstorms and gusty
winds. Lake effect showers will develop southeast of the lakes
Monday, with high temperatures dropping about 25 degrees from
Sunday's highs. Dry weather and gradually rising temperatures will
return later next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
A broad Western US trough and eastern US ridge defines the weather
for the next several days. As the upper level trough moves east, a
low level baroclinic boundary will continue to strengthen over the
midwest, into the central Great Lakes, and north of Lake Ontario
with eventual surface development over the midwest during Saturday.
For WNY, this means that the abundant low level moisture currently
overhead will begin to focus to the north over or just north of Lake
Ontario later tonight and into Saturday. While most of the area
should remain dry, there may be some showers to the north or east of
Lake Ontario. Otherwise expect continued cloud cover at times. This
will act as a blanket, keeping temperatures from falling too much
overnight and rising too much on Saturday. Overall, this will yield
lows/highs that are yet again above normal.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Saturday evening a stalled frontal boundary over Lake Ontario will
begin to move northward as a warm front in response to flow
adjustments ahead of a trough moving through the Upper Midwest.
Increasing warm advection and isentropic upglide will produce an
area of showers over Lake Ontario and southern Ontario province. The
most likely area for these showers to cross into NY will be across
the eastern Lake Ontario region, especially Jefferson County. A few
showers may also clip areas from the Niagara Frontier to Oswego
County along the south shore of Lake Ontario. Any showers will end
from southwest to northeast overnight as the warm front retreats
northward into Canada. Increasing SSW flow will keep temperatures
very mild, with lows in the mid 60s in most areas, and around 60 in
the interior Southern Tier and Lewis County. These lows will likely
occur late evening, with temperatures rising several degrees by
daybreak Sunday.
On Sunday the area will be solidly in the warm sector during the
morning and early afternoon. There may be a few breaks of sunshine
for a few hours before clouds increase ahead of the cold front.
Temperatures will soar again, with highs in the mid to upper 70s in
most areas, with 80 not out of the question from the Genesee Valley
to Central NY.
The main focus will be on a strong cold front crossing the region
during the late afternoon and evening. Strong convergence along the
advancing cold front, strong mid level DPVA from the approach of a
strong mid level trough, and strong upper level jet dynamics will
come together to produce a band of strong ascent along the cold
front. This should result in a fairly solid band of showers moving
from west to east across the area, entering Western NY by early to
mid afternoon, then racing to the eastern Lake Ontario region by
early evening. 12Z model guidance trended a few hours slower with
the cold front, so adjusted the timing of rain in the gridded
forecast accordingly.
Model guidance continues to develop 300-500J/kg of SBCAPE just ahead
of the cold front. This may allow a few scattered thunderstorms to
develop along the cold front. With or without thunder, there may be
a band of convective showers along the cold front. Given the very
strong wind fields aloft, downdrafts and precip loading in any line
of heavy showers may transport gusty winds to the surface at a
minimum, with damaging winds a low, but non-zero possibility.
In addition to the convective wind potential, it will be windy in
general on Sunday and Sunday evening. Winds aloft will be strongest
in the warm sector ahead of the cold front, but warm advection
patterns are not favorable for transporting strong gusts to the
surface in most situations ahead of cold fronts. With this in mind,
expect the strongest winds to be along and just behind the cold
front for an hour or two, when low level lapse rates steepen and
subsidence develops with the onset of strong cold advection. This
may produce a few wind gusts in the 45-50 mph range, mainly in the
typical areas along and northeast of Lake Erie from the Niagara
Frontier to Rochester, and also in Jefferson County. Winds aloft
quickly diminish Sunday evening, with any advisory level gusts being
short lived.
The cold frontal showers will end quickly from west to east Sunday
evening. A dry slot initially will give way to some limited wrap
around moisture late Sunday night. Increasing lake induced
instability will bring a chance of lake effect rain showers
overnight southeast of the lakes. It will turn sharply cooler, with
temperatures falling into the low to mid 40s by daybreak Monday.
On Monday lake effect rain showers will continue southeast of the
lakes. Despite the very chilly airmass, a relatively dry synoptic
scale background and short northwest fetch will keep coverage and
amounts limited. 850mb temps bottoming out around -4C will only
support highs in the lower 50s at lower elevations, with mid to
upper 40s across higher terrain. Lake effect rain showers will end
later Monday afternoon or evening, with a brief ridge of high
pressure bringing dry weather and chilly temperatures Monday night.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
It will be back to fall for the early part of this period as a
several shortwave troughs of low pressure pass across the
region. Temperatures may warm back to around 70F for the close
of the period.
Tuesday another shortwave trough will bear down upon the region.
There is still some uncertainty with the amplitude of this trough.
Will for now continue with slight chance pops east of Lake Ontario,
through a less amplified trough would bring less threat for rain,
and increased amounts of sunshine. There could also be some gusty
southwest winds Tuesday ahead of the trough, with the strongest
winds in the typical areas northeast of the lakes and across the lake
plains. Again a less amplified trough would likely diminish the wind
threat some.
Wednesday and Thursday high pressure will settle upon the region
with clear skies...and temperatures again rising back above normal.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Residual moisture overhead will slowly move to the north toward a
weak boundary tonight into Saturday. Until that happens, expect a
low to mid level cloud deck at times, with some MVFR and local IFR
cigs over the Southern Tier particularly overnight. Areas along the
WNY lake plains should remain VFR but with abundant cloud cover at
times through Saturday. Some showers may form over or north of Lake
Ontario east toward the Eastern Lake Ontario region, but other areas
should remain dry.
Outlook...
Saturday...VFR.
Sunday...VFR/MVFR, chance -TSRA, windy with strong cold front.
Monday...MVFR/VFR. A chance -SHRA SE of the lakes.
Tuesday and Wednesday. VFR with local AM valley fog.
&&
.MARINE...
Light winds and negligible waves through Saturday, but with a
lurking frontal boundary near or north of Lake Ontario. A strong
cold front will move east on Sunday with possible westerly gale
force winds following the front. Winds will slowly drop as winds
veer to the NW on Monday.
&&
.TIDES/COASTAL FLOODING...
A strong cold front will cross Lake Ontario late Sunday
afternoon. Southwest winds will increase ahead of the front
through the day Sunday, then become west and increase further to
near gale force early Sunday evening, bringing significant wave
action to the entire NY shoreline. Winds will then become
northwest and quickly diminish late Sunday night and Monday
morning.
The Lake Ontario level is several feet lower than late spring,
and is about a foot above normal for the month of October. The
lower lake level reduces the risk of flooding along the
lakeshore even on windy days. However, the lakeshore is still
very fragile and unstable in many areas following the heavy
erosion from earlier this year. With this in mind, a Lakeshore
Flood Watch is still needed due to the potential for more
shoreline erosion Sunday night from the period of high wave
action.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lakeshore Flood Watch from Sunday evening through Monday
morning for NYZ004>007.
Lakeshore Flood Watch from Sunday evening through late Sunday
night for NYZ001>003.
MARINE...Gale Watch from Sunday evening through late Sunday night for
LOZ043>045-063>065.
Gale Watch from Sunday afternoon through Sunday evening
for LOZ042-062.
&&
SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...HITCHCOCK
LONG TERM...THOMAS
AVIATION...ZAFF
MARINE...ZAFF
TIDES/COASTAL FLOODING...HITCHCOCKHazardous weather outlook, Oct 13, 1:40 PM EDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 140 PM EDT Fri Oct 13 2017 NYZ001>003-141745- Niagara-Orleans-Monroe- 140 PM EDT Fri Oct 13 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. A strong cold front will cross the area Sunday afternoon. Winds will increase with the approach and passage of this cold front, with wind gusts of 45 to 50 mph possible near Lake Erie and across the Niagara Frontier east to Rochester. A line of heavy showers and possibly a few thunderstorms may also develop along the cold front. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010>012-019-085-141745- Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- 140 PM EDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the area Sunday afternoon. Winds will increase with the approach and passage of this cold front, with wind gusts of 50 mph possible near Lake Erie and across the Niagara Frontier east to Rochester. A line of heavy showers and possibly a few thunderstorms may also develop along the cold front. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-013-014-020-021-141745- Lewis-Livingston-Ontario-Cattaraugus-Allegany- 140 PM EDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A line of heavy showers and possibly a few thunderstorms may develop along a strong cold front Sunday afternoon. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-141745- Wayne-Northern Cayuga-Oswego- 140 PM EDT Fri Oct 13 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. A line of heavy showers and possibly a few thunderstorms may develop along a strong cold front Sunday afternoon. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-141745- Jefferson- 140 PM EDT Fri Oct 13 2017 ...LAKESHORE FLOOD WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. A strong cold front will cross the area Sunday afternoon. Winds will increase with the approach and passage of this cold front, with wind gusts of 50 mph possible northeast of Lake Ontario across Jefferson County, and particularly in the Thousand Islands region. A line of heavy showers and possibly a few thunderstorms may also develop along the cold front. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-SLZ022-024-141745- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 140 PM EDT Fri Oct 13 2017 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...This Afternoon and Tonight. The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A strong cold front will cross the eastern Great Lakes on Sunday. Gale force winds are possible on Lake Erie Sunday, and on Lake Ontario later Sunday afternoon and Sunday night with the passage of this cold front. A line of heavy showers and possibly a few thunderstorms may also develop along the cold front. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042-062-141745- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 140 PM EDT Fri Oct 13 2017 ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. A line of heavy showers and possibly a few thunderstorms may also develop along a strong cold front Sunday afternoon. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-141745- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 140 PM EDT Fri Oct 13 2017 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. A line of heavy showers and possibly a few thunderstorms may also develop along a strong cold front Sunday afternoon. These showers may produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf HITCHCOCK
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:36 PM EDT | Lakeshore Flood Watch | BUF | Cayuga, Jefferson, Monroe, Niagara, Orleans, Oswego and 1 more | 24 hr |
Nearby
Small Craft Advisories in New York, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.